Phenytoin Induced Dress (Drug Reaction with Eosinophilia and Systematic Symptoms Syndrome): A Case Report
International Journal of Science and Research (IJSR)

International Journal of Science and Research (IJSR)
www.ijsr.net | Open Access | Fully Refereed | Peer Reviewed International Journal

ISSN: 2319-7064

Case Studies | Pharmacology and Toxicology | India | Volume 8 Issue 5, May 2019

Phenytoin Induced Dress (Drug Reaction with Eosinophilia and Systematic Symptoms Syndrome): A Case Report

Vageeshwari Devuni

Drug reaction with eosinophilia and systematic symptoms (DRESS) syndrome, also referred to as drug-induced Hypersensitivity syndrome, is a distinct, potentially life-threatening adverse reaction. Clinical manifestations include rash, fever and visceral organ involvement, most commonly Hepatitis. The mortality rate associated with DRESS syndrome is approximately 10 %, the majority due to fulminant liver. The pathogenesis of DRESS is complex and not fully understood. The syndrome develops 2 to 6 weeks after initiation of administration of a special drug. The cases in which the culprit drug is not obvious, clinicians must use their clinical judgement to select which medication to discontinue. The benefit of therapies aimed at accelerating the elimination of the causative drug deserves further studies. In the absence of well established therapy, primary and secondary prevention have a key role in the management of DRESS syndrome.

Keywords: Dress syndrome, Adverse drug reaction, Management, Hypersensitivity, life threatening, rash, organ involvement, culprit drug, Therapy

Edition: Volume 8 Issue 5, May 2019

Pages: 721 - 722

Share this Article

How to Cite this Article?

Vageeshwari Devuni, "Phenytoin Induced Dress (Drug Reaction with Eosinophilia and Systematic Symptoms Syndrome): A Case Report", International Journal of Science and Research (IJSR), https://www.ijsr.net/search_index_results_paperid.php?id=ART20197659, Volume 8 Issue 5, May 2019, 721 - 722

133 PDF Views | 116 PDF Downloads

Download Article PDF



Similar Articles with Keyword 'Adverse drug reaction'

Case Studies, Pharmacology and Toxicology, India, Volume 8 Issue 5, May 2019

Pages: 721 - 722

Phenytoin Induced Dress (Drug Reaction with Eosinophilia and Systematic Symptoms Syndrome): A Case Report

Vageeshwari Devuni

Share this Article

Research Paper, Pharmacology and Toxicology, India, Volume 7 Issue 2, February 2018

Pages: 702 - 705

Inclination of Pharmacological Drugs in Incidence of ADRs

Misbahuddin Mk., Dinesh Yella

Share this Article

Similar Articles with Keyword 'Management'

Research Paper, Pharmacology and Toxicology, India, Volume 8 Issue 6, June 2019

Pages: 1453 - 1458

Evaluation of Efficacy and Safety of "Test Drug" in Liver Disorder Subjects with Abnormal Liver Function Test (LFT) - An Open Labeled, Multicenter, Non-Comparative, Interventional, Prospective Clinical Study

Vinod Kuber, Gayatri Ganu, Gunvant Yeola, Narendra Mundhe

Share this Article

Review Papers, Pharmacology and Toxicology, India, Volume 6 Issue 11, November 2017

Pages: 720 - 722

Traditional vs Conventional Methods for the Management of Dandruff

Kalaivani Natarajan, Lakshmi.T

Share this Article

Case Studies, Pharmacology and Toxicology, India, Volume 8 Issue 5, May 2019

Pages: 721 - 722

Phenytoin Induced Dress (Drug Reaction with Eosinophilia and Systematic Symptoms Syndrome): A Case Report

Vageeshwari Devuni

Share this Article

Review Papers, Pharmacology and Toxicology, India, Volume 8 Issue 7, July 2019

Pages: 53 - 55

A Review on Thyroid and its Management

Varsha A. Mali, Suchita V. Ghumre

Share this Article

Similar Articles with Keyword 'Hypersensitivity'

Research Paper, Pharmacology and Toxicology, India, Volume 9 Issue 7, July 2020

Pages: 1467 - 1469

Mechanism of Action of Hepatotoxicity Drugs

M. Meghana, K. Krishna

Share this Article

Case Studies, Pharmacology and Toxicology, India, Volume 8 Issue 5, May 2019

Pages: 721 - 722

Phenytoin Induced Dress (Drug Reaction with Eosinophilia and Systematic Symptoms Syndrome): A Case Report

Vageeshwari Devuni

Share this Article

Case Studies, Pharmacology and Toxicology, India, Volume 8 Issue 8, August 2019

Pages: 1310 - 1311

A Case Report on Pleural Effusion Induced by Pulmonary Tuberculosis Reactivation

G. Lakshmi Narasimha, Giri Raja Sekhar Dornadula

Share this Article

Research Paper, Pharmacology and Toxicology, India, Volume 9 Issue 1, January 2020

Pages: 125 - 133

Evaluation of Immunomodulatory Activity of Spirulinaiin Experimental Animals

Shaikh M. S, Nimbalkar V. V.

Share this Article

Similar Articles with Keyword 'Therapy'

Research Paper, Pharmacology and Toxicology, India, Volume 9 Issue 9, September 2020

Pages: 1357 - 1360

Therapeutic Drug Monitoring of Levetiracetam by High - Performance Liquid Chromatography in Paediatric Epileptic Patients

Tejaswi Chillara, Vijay Kumar Guduru, Shiva Sowjanya Malepu, Vishwanath Reddy Gampala, Nagesh Adla, Goverdhan Puchchakayala

Share this Article

Research Paper, Pharmacology and Toxicology, India, Volume 9 Issue 5, May 2020

Pages: 1309 - 1312

Clinical Impact of Proton Pump Inhibitors on the Action of Aspirin

Meenaaz Fatima

Share this Article

Case Studies, Pharmacology and Toxicology, India, Volume 8 Issue 5, May 2019

Pages: 721 - 722

Phenytoin Induced Dress (Drug Reaction with Eosinophilia and Systematic Symptoms Syndrome): A Case Report

Vageeshwari Devuni

Share this Article

Research Paper, Pharmacology and Toxicology, India, Volume 7 Issue 2, February 2018

Pages: 702 - 705

Inclination of Pharmacological Drugs in Incidence of ADRs

Misbahuddin Mk., Dinesh Yella

Share this Article

Case Studies, Pharmacology and Toxicology, India, Volume 8 Issue 8, August 2019

Pages: 1310 - 1311

A Case Report on Pleural Effusion Induced by Pulmonary Tuberculosis Reactivation

G. Lakshmi Narasimha, Giri Raja Sekhar Dornadula

Share this Article
Top